MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/md.0000000000029416

Медицинская библиотека · Medicine · 2022

Metronidazole-induced hepatotoxicity in a patient with xeroderma pigmentosum: A case report.

Vanoli Jennifer, Nava Miriam, Invernizzi Chiara, Panizzuti Fabio, Grassi Guido

Клинический случайСтатьяПеревод в очереди

Аннотация

RATIONALE: Whereas metronidazole-induced hepatotoxicity is quite rare in the general population, in individuals carrying a nucleotide excision repair disorder, namely Cockayne syndrome, there is a high risk of developing this complication.

PATIENT CONCERNS: We report the case of a 44-year-old man, affected by xeroderma pigmentosum, who was admitted to the hospital presenting aspiration pneumoniae caused by worsening dysphagia and with severe hepatotoxicity during the hospitalization.

DIAGNOSES: Acute hepatitis, which was leading to acute liver failure, occurred during antibiotic treatment with metronidazole and ceftazidime with an elevation of liver enzymes consistent with hepatocellular damage pattern.

INTERVENTIONS: Hydration with glucose 5% solution, pantoprazole and vitamin K were administered, meanwhile other causes of hepatitis were ruled out and the ongoing antibiotic treatment was stopped suspecting a drug-induced liver injury.

OUTCOMES: Liver function nearly completely recovered 1 month later with a first rapid improvement, within few days, of aminotransferases and coagulation studies, and slower of cholestatic enzymes.

LESSONS: We describe the first case available in the literature of hepatotoxicity associated with metronidazole treatment in a xeroderma pigmentosum patient. Clinicians therefore, based on this report and according to the possible underlying mechanism shared by other genetic diseases characterized by alterations in the pathway of DNA-repair, should consider such adverse event also in patients affected by this rare disease.

Для цитирования: Vanoli Jennifer, Nava Miriam, Invernizzi Chiara, Panizzuti Fabio, Grassi Guido. Metronidazole-induced hepatotoxicity in a patient with xeroderma pigmentosum: A case report.. Medicine. 2022. DOI: 10.1097/md.0000000000029416.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.